Nivolumab-induced lichen planus
CitationYılmaz, M., Güven Meşe, Ş. ve Çelik, U. (2020). Nivolumab-induced lichen planus. Journal of Oncology Pharmacy Practice, 26(3), 758-760. https://doi.org/10.1177/1078155219866248
Introduction:Renal cell carcinomas account for 90% of all malignant neoplasms of the kidney. The most common types of renal cancer in adults are clear cell and papillary renal cell carcinoma; sporadic cases of renal carcinomas containing chromosomal translocations are rare, more usually occurring in children and young adults. Nivolumab (a fully human immunoglobulin G4 PD-1 checkpoint inhibitor antibody) has received the Food and Drug Administration approval for the treatment of metastatic renal cell carcinoma in patients who have received prior antiangiogenic therapy. Skin reactions are the most common side-effects under treatment with anti-PD-1 antibodies and play an important role for patients. Case report:We report a nivolumab-induced lichen planus as an immune-related adverse event in a young woman who was treated for advanced renal cell carcinoma. After the ninth dose of nivolumab treatment, she was consulted to the dermatologist because of skin lesions, and lichen planus was diagnosed.Management and outcome She was treated with topical corticosteroids and clobetasol propionate cream. Her lesions regressed after the local therapy within one month, allowing for uninterrupted nivolumab therapy. Discussion:Skin adverse events are the most common side-effects under immunotherapy and play an important role for patients and usually develop early in the course of treatment. The most frequent skin reactions are rash, pruritus, and vitiligo. Serious skin adverse events are rare and do not usually require dose reductions or treatment discontinuation. We report a nivolumab-induced lichen planus after the ninth dose of nivolumab.